Addiction Survivors

Notices

Reply
Unread 06-07-2010, 12:39 PM   #1
bastet145
Junior Member
 
Posts: 3
Default Awful pain in hands, sores inside nose

Hi:
I'm new to this website and have been reading posts on side effects of Suboxone. I've been on Sub for about 45 days. For about the past week and a half, I've been wakened by severe pain in my hands - I have carpal tunnel syndrome and have had this problem before, but this is so far above the pain level I've felt before that it goes off the scale!!! I have NEVER felt pain like this - it's literally like acid is running through the veins in my hands. And now, during the day, my hands are so tingly and painful that I'm not able to do anything, even hold a book or newspaper to read.
I've been reading other people's posts about tingly hands, but this seems to outdo anything anyone else is feeling. Any suggestions out there?
(PS: The inside of my nostrils is also full of sores lately. I'm wondering if that's a side effect too, or if anyone else has had this problem. I was NOT a cocaine user, so this is totally not explicable).
bastet145 is offline   Reply With Quote
Unread 06-07-2010, 12:58 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi bastet145, if you have carpal tunnel, please get that checked out. It could be that it's flaring up or you're noticing it more because you're not taking full agonists any longer which masked any pain. That would be my first thought.

I just did some checking and can't find nostrils sores as a side effect and I don't recall anyone here ever mentioning them. You say that both of these have happened recently, have you made any changes that have precipitated these symptoms?

You might also try calling the Here to Help number (manufacturer's program) to see what they have to say. 866-956-9204

Sorry I'm not of much help. If you call Here to Help, let us know if you get any answers.

Best wishes.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (06-07-2010)
Unread 06-07-2010, 05:33 PM   #3
bastet145
Junior Member
 
Posts: 3
Default

Thanks, Nancy. I will call that number to see if they have any thoughts. Also, I had heard people talking on these chats about something called "Subutex" - and that it is supposed to have less side effects, or at least different side effects. Have you heard anything about that? Is it by the makers of Suboxone?
bastet145 is offline   Reply With Quote
Unread 06-07-2010, 05:53 PM   #4
monsterkitty
Senior Member
 
Posts: 335
Default

Hi Bastet; I also have the pain and tingling in the hands, it started about the third week in. Mine is not quite as bad as you describe, it wakes me up at night and the numbness/tingling come and go during the day. It seems to flare up when I am using my hands more such as doing dishes, cutting vegetables, etc. I went up to 12mg sub and it seemed to get worse, I am now back to 10mg, seems a little better. Problem is, I am not sure if it is the sub or a problem that was coming and going before but I was on the hydros and didn't feel it. I mentioned it to my dr, he wants me to get checked out for carpal tunnel syndrome, or neuropathy(?). Several members of my family have carpal tunnel including both my sisters. I have been on suboxone since April 03 of this year, so I am a bit over two months. I am going to continue to taper and see if it gets better. Did you have this before the sub and it's worse now, or are these symptoms completely different from your carpal tunnel?
monsterkitty is offline   Reply With Quote
Unread 06-07-2010, 06:09 PM   #5
bastet145
Junior Member
 
Posts: 3
Default

Hey Monsterkitty (love the name!)
I have had carpal tunnel for years. I know my painkillers that I was addicted to numbed the pain, but this new pain is 100 times worse than anything I felt before. I saw that other people felt this too so I just wanted to compare notes and see if I was right. Thanks for the answer. You should definitely get checked out - don't wait years like I did to get it taken care of. That is a BIG mistake!!! I'll let you know what they tell me when I call the hotline tomorrow.
bastet145 is offline   Reply With Quote
Unread 06-07-2010, 07:43 PM   #6
NancyB
Administrator
 
Posts: 25,466
Default

Hi bastet145, Subutex is buprenorphine only while Suboxone has naloxone in it. There's not a generic Subutex which is a lot less costly. Some doctors will not prescribe Subutex because the naloxone is not present. The naloxone is considered clinically insignificant unless injected. More on the naloxone:
http://www.naabt.org/faq_answers.cfm?ID=64

There are some people who are hypersensitive to the naloxone. One indicator that has been used is to spit out what's left after the pill is dissolved. If the symptoms go away, then it's most likely the naloxone.

Let us know what you find out when you get a chance.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 06-08-2010, 09:32 AM   #7
DARKEYES
Senior Member
 
DARKEYES's Avatar
 
Posts: 1,069
Default

I had the tingling in my hands and the numbness and it would wake me up at night, sometimes I would wake up with my arm up in the air until it eased up, it since has disappeared. In addition I had terrible headaches until Nancy told me about spitting out the saliva after the pill dissolves. No more headaches. As for the nose problem that is the first time I ever heard of it too. Narcotics make you itch, perhaps you just didn't notice them before, just a thought. I have noticed of late the pain in my hands due to arthritis (sp) eases up after I take my medication, and I forget sometimes until late in the day, but it does help more than anything I have taken before since I cannot take ibuprofen any longer due to an illness not associated with my addiction disease/recovery..But as Nancy stated spitting out the saliva helps with some side effects.
__________________
DARKEYES.
DARKEYES is offline   Reply With Quote
Unread 06-10-2010, 12:46 PM   #8
avatar
Junior Member
 
Posts: 1
Default

I do have felt some pains in my ankle but i think its fine with the results i am getting!
__________________
avatar
avatar is offline   Reply With Quote
Unread 06-27-2010, 03:05 PM   #9
ironman
Senior Member
 
Posts: 174
Default

I just switched to Subutex after 4 years on Suboxone. I had the pain/tingling in my left upper leg for years. I had hoped that this and the night sweats were due to the Suboxone and would disappear along with the ankle swelling when i started the 'Tex. First few days were fine so I thought 'great !' but alas, the leg pain and the sweats returned. Neither are daily though (which was also true with the Suboxone). They come and go with seemingly no rhyme or reason. I'll wake up drenched for a few nights and then it goes away for a time. No idea why.
ironman is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 11:36 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors